A new symbolic method for solving linear two-point boundary value problems on the level of operators

Rosenkranz, Markus (2005) A new symbolic method for solving linear two-point boundary value problems on the level of operators. Journal of Symbolic Computation, 39 (2). pp. 171-199. ISSN 0747-7171. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1016/j.jsc.2004.09.004

Abstract

We present a new method for solving regular boundary value problems for linear ordinary differential equations with constant coefficients (the case of variable coefficients can be adopted readily but is not treated here). Our approach works directly on the level of operators and does not transform the problem to a functional setting for determining the Green’s function. We proceed by representing operators as noncommutative polynomials, using as indeterminates basic operators like differentiation, integration, and boundary evaluation. The crucial step for solving the boundary value problem is to understand the desired Green’s operator as an oblique Moore–Penrose inverse. The resulting equations are then solved for that operator by using a suitable noncommutative Gröbner basis that reflects the essential interactions between basic operators. We have implemented our method as a Mathematica™ package, embedded in the TH∃OREM∀ system developed in the group of Prof. Bruno Buchberger. We show some computations performed by this package.

Item Type: Article
Uncontrolled keywords: Boundary value problems; Differential equations; Operator calculus; Noncommutative Groebner bases
Subjects: Q Science > QA Mathematics (inc Computing science) > QA150 Algebra
Q Science > QA Mathematics (inc Computing science) > QA372 Ordinary differential equations
Q Science > QA Mathematics (inc Computing science) > QA 76 Software, computer programming,
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Applied Mathematics
Depositing User: Markus Rosenkranz
Date Deposited: 27 Jul 2012 17:31
Last Modified: 30 Jul 2012 08:32
Resource URI: http://kar.kent.ac.uk/id/eprint/29975 (The current URI for this page, for reference purposes)
  • Depositors only (login required):